0.5pc

Xi Chen's CV


Personal Information


Education

1992-1997
Harvard University, Boston, Massachusetts. AM in Mathematics, May 1995. PhD in Mathematics, May 1997. Thesis advisor: Joseph Harris.
1990-1992
University of Missouri-Rolla, Rolla, Missouri. Bachelor of Science, magna cum laude, May 1992. Major in Applied Math.
1988-1990
Fudan University, Shanghai, China.


Publications:


Refereed journal publications:

  1. X. Chen and J. D. Lewis, Density of Rational Curves on $ K3$ Surfaces, to appear in Mathematische Annalen.
  2. X. Chen and J. D. Lewis, Real Regulators on Self-Products of $ K3$ Surfaces, Journal of Algebraic Geometry 20 (2011), 101-125.
  3. X. Chen, On Vojta's $ 1+\varepsilon$ Conjecture, Canad. J. Math. Vol. 63 (1), 2011, pp. 86-103.
  4. X. Chen, J. D. Lewis and M. Kerr, The Sheaf of Nonvanishing Meromorphic Functions in the Projective Algebraic Case is not Acyclic, Comptes Rendus Mathematique, Vol. 348 (2010), 291-293.
  5. X. Chen and J. D. Lewis, The Hodge-$ {\cal D}$-Conjecture For K3 and Abelian Surfaces, Journal of Algebraic Geometry 14 (2005), 213-240.
  6. X. Chen and J. D. Lewis, Noether-Lefschetz For $ K_1$ of a Certain Class of Surfaces, Bol. Soc. Mat. Mexicana (3) Vol. 10, Special issue, 2004.
  7. X. Chen, On Algebraic Hyperbolicity of Log Varieties, Comm. Contemp. Math, Vol. 6, No. 4 (2004), 513-559.
  8. X. Chen, A simple proof that rational curves on K3 are nodal, Math. Ann. 324 (2002), no. 1, 71-104.
  9. X. Chen, Some Remarks on the Severi Varieties of Surfaces in $ {\mathbb{P}}^3$, Internat. J. Math. Math. Sci. 26 (2001), no. 1, 1-5. Article.
  10. X. Chen, On the intersection of two plane curves, Math. Res. Lett. 7 (2000), no. 5-6, 631-641.
  11. X. Chen, Rational curves on K3 surfaces, Journal of Algebraic Geometry 8 (1999), 245-278.
  12. X. Chen, Unirationality of Fano varieties, Duke Math J. 90 (1) (1997), 63-71.
  13. X. Chen, The shooting method for solving eigenvalue problems, J. Math. Anal. Appl. 203 (1996), 435-450.


Refereed conference publications:


  1. X. Chen, Rational self maps of Calabi-Yau Manifolds, to appear.
  2. X. Chen, Dynamics of Special Points on Intermediate Jacobians, to appear.
  3. X. Chen and J. D. Lewis, The Real Regulator for a Self-product of a General Surface, The Geometry of Algebraic Cycles, Clay Mathematics Proceedings, Vol. 9 (2010).
  4. X. Chen and J. D. Lewis, The Real Regulator for a Product of $ K3$ Surfaces, in Mirror Symmetry V, Proceedings of the BIRS conference in Banff, Alberta (Edited by S.-T. Yau, N. Yui and J. D. Lewis), AMS/IP Studies in Advanced Mathematics, Volume 38. (2006), 271-283.
  5. D. Zhang, X. Chen and W. S. Lee, Text Classification with Kernels on the Multinomial Manifold, SIGIR 2005 Proceedings.


Experience

Sept 2006-present
Associate Professor, University of Alberta
Sept 2002-2006
Assistant Professor, University of Alberta
Sept 2001-2002
Visiting Assistant Professor, University of California, Santa Barbara
Sept 1999-Sept 2001
Ky Fan Visiting Assistant Professor, University of California, Santa Barbara
Sept 1997-Sept 1999
Assistant Adjunct Professor, University of California, Los Angeles


Grant Awards


Invited Presentations


Honor

  1. Putnam fellow (top five) in the 52nd William Lowell Putnam Mathematical Competition, 1991
  2. Outstanding Graduating Senior in Mathematics, University of Missouri-Rolla, 1992
  3. Sigma Xi Undergraduate Research Award, 1992
  4. Gold Medal Winner in the 29th International Mathetical Olympiad, Australia, 1988


Xi Chen 2012-08-30